MAUDE Adverse Event Report: ALPHATEC SPINE, INC. ASCEND VBR SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE - CERVICAL

ALPHATEC SPINE, INC. ASCEND VBR SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE - CERVICAL
Model Number 156-12-200
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Event or Problem Description
It was reported that the driver was having difficulty expanding an implant during a spinal procedure.The implant was left in the patient with no complications.Once the case was completed, it was noticed that the inserter was stripped.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection confirms the complaint.The distal gear form of the driver shows damage consistent with wear that prevents the interface with the gear teeth of an implant.The root cause is likely excessive input torque.Review of device history records showed no manufacturing or processing related irregularities that would cause or contribute to this failure mode.Labeling review: warnings/cautions/precautions: potential risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation, pseudarthrosis (i.E., non-union), fracture of the vertebra, neurological injury, and/or vascular or visceral injury.Possible adverse effects: initial or delayed loosening, bending, dislocation, and/or breakage of device components.

Brand Name
ASCEND VBR SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE - CERVICAL
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
michael hendrickson
1950 camino vida roble
carlsbad, CA 92008
7603566777
MDR Report Key24464748
Report Number2027467-2026-00029
Device Sequence Number18711535
Product Code PLR
UDI-Device Identifier00190376517957
UDI-Public(01)00190376517957(10)EM51956
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K232173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number156-12-200
Device Catalogue Number156-12-200
Device Lot NumberEM51956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown